MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 09159053001
Medical Device Problem Codes Failure to Transmit Record (1521); Program or Algorithm Execution Failure (4036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a result alarm issue with cobas infinity core software poc version 2.3.0.It was reported that if a reportable range for cobas pulse devices have been configured in the software, when a patient measurement is sent from the device and has a result that is outside the reportable range, the result is sent to the application with the alarm porh (patient result above instrument reportable range).However, the result in the application does not show that alarm, and instead it displays the alarm iar (alarm flag received from instrument).The reporter alleged that the situation was encountered during an internal test to prepare to deploy this configuration to customer sites.It was confirmed that no patients were affected.
 
Additional Manufacturer Narrative
The investigation has identified a software issue with the cobas infinity software.The cobas pulse devices will send the result with the attached flag "orh" to cobas infinity to indicate the value is outside of the assay reportable range upper limit.When the cobas infinity driver processes the result sent by the device, a prefix of "p" is added to the alarm "orh" to indicate its a patient flag.However, the flag is not identified in the cobas infinity application because there is no alarm configured in the system for the specific value of "porh" for the cobas pulse device.Therefore, the result is stored with the flags "iar" (alarm flag received from instrument) and "iau" (unknown alarm flag received from instrument) instead.The investigation determined the cobas infinity software has a missing configuration for the reportable alarm ranges "orh" and "orl" (outside of the assay reportable range lower limit).

Brand Name
COBAS INFINITY CORE SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19332813
Report Number1823260-2024-01470
Device Sequence Number3009139
Product Code JQP
UDI-Device Identifier07613336175385
UDI-Public07613336175385
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09159053001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown